Remdesivir has appeared to be the most effective medication against the severe acute respiratory syndrome coronavirus 2 (SARS-CoV-2) infection and is broadly administered to the coronavirus disease 2019 (COVID-19) patients around the world. Remdesivir is an RNA polymerase inhibitor with a broad spectrum of antiviral activities against RNA viruses in in-vitro and in-vivo models of SARS-CoV, the Middle East respiratory syndrome (MERS), and SARS-CoV-2. Remdesivir is the first Food and Drug Administration (FDA) approved anti-SARS-CoV-2 treatment for adult and pediatric patients and has been used intravenously for patients requiring hospitalization for COVID-19. However, questions have been raised about the value of remdesivir in treating COVID-19, and governing bodies worldwide have been hesitant to approve this medication. Nevertheless, in the context of the public health emergency and the urgent need for effective treatments for patients with COVID-19, remdesivir has been approved by several authorities worldwide. Here, we discuss the characteristics and applications of remdesivir, and various challenging studies with different outcomes about its efficacy are also reviewed.
Although severe acute respiratory syndrome coronavirus 2 (SARS-CoV-2) infection has caused many complications, the invention of coronavirus disease 2019 (Covid-19) vaccines has also brought about several adverse events, from common side effects to unexpected and rare ones. Common vaccine-related adverse reactions manifest locally or systematically following any vaccine, including Covid-19 vaccines. Certain side effects, known as adverse events of special interest (AESI), are unusual and need more evaluation. Here, we discuss some of the most important rare adverse events of Covid-19 vaccines.
Tuberculosis (TB) primarily involves the respiratory tract, but any organ in the body can be affected. In recent years, extrapulmonary TB cases have significantly increased due to the prevalence of immunocompromised patients. Here, we report a case of unilateral ankle arthritis due to Mycobacterium tuberculosis infection.
Coronavirus disease 2019 (COVID-19) vaccines had a great impact on world health and well-being. However, various adverse events have been observed following COVID-19 vaccination. Cutaneous reactions have been prevalent following many vaccines, including COVID-19 vaccines. Here, we present a case of new-onset lichen planus in a COVID-19 patient.